Journal Article
Review
Add like
Add dislike
Add to saved papers

Hyponatremia induced by antiepileptic drugs in patients with epilepsy.

Hyponatremia induced by antiepileptic drugs (AEDs) has not received sufficient attention in patients with epilepsy. Areas covered: We reviewed articles between 1966 and 2015 about hyponatremia as an adverse effect of AEDs in patients with epilepsy. The incidence, clinical symptoms, onset times of AEDs-induced hyponatremia are discussed in detail, as are the risk factors associated with AEDs-induced hyponatremia and mechanisms underlying its development. We also briefly describe strategies for treating AED-induced hyponatremia. Expert opinion: Carbamazepine and oxcarbazepine are the most common AEDs which induce hyponatremia in patients with epilepsy. Recently, other AEDs, such as eslicarbazepine, sodium valproate, lamotrigine, levetiracetam and gabapentin have also been reported to cause hyponatremia. Understanding the risk associated with AED-induced hyponatremia and taking effective measures to combat serum sodium imbalance induced by AED therapy are necessary.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app